DiarrhoeaSymptom Management, Palliative Care, or Supportive Care to relieve side-effects is an important part of cancer care and treatment and should always form part of the overall treatment plan.

Diarrhoea is frequent, loose, or watery bowel movements, and something that virtually every one of us has experienced or will experience at some or other time. Diarrhoea can be a symptom of infection, food poisoning, colitis, a gastrointestinal tumour, or as a result of cancer treatment.

Diarrhoea may be caused by chemotherapy, radiation therapy to the pelvis, the cancer itself, or by conditions unrelated to the cancer. The causes and treatments of your child’s diarrhoea could be varied, and it is important that you speak to their oncologist as soon as possible.

Preventing Diarrhoea or treating it early can help your child avoid dehydration or other problems. It is best to discuss your child’s symptoms with their health care team, as the correct solution to the problem depends greatly on the cause.

Speak to your child’s oncology team about giving them anti-diarrhoeal medications – Imodium is often used to treat Diarrhoea caused by some types of chemotherapy.

 

Read more about the Effects, Signs and Symptoms, Causes, Diagnosis and Treatment and more regarding Diarrhoea on our static page, Diarrhoea in Childhood Cancer

 

Leave a comment

Your email address will not be published. Required fields are marked *